Flonase and Afrin Caused Ringing in My Ear — What Can I Do Now?

Discussion in 'Support' started by Jamia, Jun 1, 2021.

    1. Jamia

      Jamia Member

      Tinnitus Since:
      03/23/2021
      Cause of Tinnitus:
      Tumor? Ototoxic Meds? ETD? Intracranial Pressure
      Hey,

      I’ve been lurking here for a while now but have not wanted to commit to posting. I originally experienced “head tinnitus” towards the end of March that was a life altering experience. During the time I was trying to heal the head tinnitus (which has subsided due to chiro and neck issues) I tried so many things thinking it was my ears that I actually gave myself tinnitus in the ears. Before I realized the chiro was the solution, I was trying anything and everything possible which I think led me to getting Patulous Eustachian Tube (PET) or ETD. Now with the head tinnitus gone, my right ear was left with a buzz that turned into a low hiss one night when my jaw cracked.

      That has been present for the last few weeks but seemed to have been subsiding until one night I decided to take some Flonase and Afrin pointed towards my Eustachian tubes because I had found some relief with them in the past.

      Yesterday I woke up with a low hiss in my left ear that seems to just be getting louder. What do I do? My right ear that is ringing is back to being having ETD issues despite not having had any for a few weeks. I read online that Decongestants can cause PET but how do I reverse the new tinnitus sound? I’m in a space of absolute guilt, terror, and despair that I did this to myself. I was just trying to get better.

      Can someone please offer some advice? PLEASE, I don’t know what to do.

      Also, I only sprayed the right ear (ear that was already affected) and woke up with the left ear having a new tinnitus sound? Could it be due to the fluid moving? I’m lost please.

      Should I try a nasal saline spray? Just wait it out? I’m so scared. The sound in my left ear used to be so low that I could only really hear it when I plugged my ears and it was beginning to fade. Now it hasn’t stopped since the Flonase.

      I feel broken. I don’t want to give up and begin prescription drug usage but I can’t do this either.
       
    2. kingsfan
      Mellow

      kingsfan Member Benefactor

      Location:
      Southern California
      Tinnitus Since:
      9-17-20 / 10-20-20 / 3-31-21 / 5-23-21
      Cause of Tinnitus:
      turning everything up to 11
      I took Flonase a week and half ago, for 4 maybe 5 days before I started noticing my head tinnitus ramp up big time. It has not gone down. I just took it normally and didn't spray it towards my Eustachian tubes, so that probably had nothing to do with it.

      Learned my lesson, I need to look up every single med or supplement before I take it.

      Maybe give it a few weeks. See if it doesn't get any better.
       
    3. Wrfortiscue
      Provocative

      Wrfortiscue Member

      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Trauma
      Damn man. I see you’re affected by everything lol. Why are tinnitus sufferers so fragile? My kid laughs next to me and I’m done for lol.
       
    4. kingsfan
      Mellow

      kingsfan Member Benefactor

      Location:
      Southern California
      Tinnitus Since:
      9-17-20 / 10-20-20 / 3-31-21 / 5-23-21
      Cause of Tinnitus:
      turning everything up to 11
      I know. Flonase used to be my go-to allergy med. Always helped me a lot. It's hard to remember but I might have been taking Flonase and/or Azelastine right before my tinnitus kicked up. My doctor had me taking a lot of different nasal sprays throughout last year trying to figure out something to help all the constant headaches I was getting.
       
      • Like Like x 1
Loading...

Share This Page